I had endometrial cancer 7 years ago treated with 6 weeks of radiotherapy, 5 sessions of cisplatin chemo and 3 brachytherapy followed by a hysterectomy. About 6 months after treatment I developed insufficiency stress fractures along the pelvis. Painful for a while but they healed. My bowels have been struggling since then.
Last year I had breast cancer and was put on Letrozole. Since then I have been struggling more and more with mobility, hip and leg pain. 2 months ago I was in so much pain and it reminded me of the stress fractures pain I had experienced. An MRI scan showed they had in fact returned. I have been told that some of the pain is due to severe osteoarthritis in the hip but this doesn't add up to me.
I can identify so much with what you're saying. Pains in the legs, struggling with walking any great distances and particularly standing around. I am so suspicious this is more related to my pelvic radiotherapy than arthritis. I think the Letrozole is to blame for suddenly flaring up these issues. I am concerned, I am only 57 and don't want to end up disabled. I have started using walking poles to help but after a while I am dragging my right leg along.
Just to make matters worse I have developed Lymphodaema in my breast and looks like Lipodema in my thighs and hip area. Has anyone else experienced this as a result of pelvic radiotherapy?
I swim regularly and live an active life but feel this is really beginning to affect my quality of life. Has anyone got any ideas or suggestions. Have you been given treatment / advice to help with late effects of pelvic radiotherapy? I'm supposed to be going away with friends on a long weekend to Europe but I reckon the cost of insurance is going to be too much.
So many questions...no answers. People think you're all cured and everything is fine after treatment stops, but it just doesn't end